Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 9, 2004, 10:30 PM MDT for Tooele County, Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 10:30 PM MDT (04:30 UTC)
- Expired
- Jun 9, 2004, 11:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 94 km from the middle of the area, began a volume at 04:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 4.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2736 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WUUS55 KSLC 100430 SVRSLC UTC045-100500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 PM MDT WED JUN 9 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL TOOELE COUNTY IN UTAH THIS INCLUDES THE CITY OF DUGWAY * UNTIL 1100 PM MDT * AT 1020 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES NORTHEAST OF KNOLLS...OR ABOUT 41 MILES NORTHWEST OF GRANTSVILLE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM IS PRODUCING WIND GUST TO 70 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4076 11340 4016 11331 4024 11242 4077 11257 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 8:55 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 9, 8:55 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
855 PM MDT WED JUN 9 2004
.SYNOPSIS...AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA TONIGHT
AND THURSDAY. HIGH PRESSURE WILL SLOWLY BUILD INTO THE AREA FOR THE
WEEKEND.
&&
.DISCUSSION...MORE UPDATES COMING AS THE SEVERE WEATHER ASSOCIATED
WITH THIS STORM WINDS DOWN. SEVERE THUNDERSTORM WATCH BOX HAS BEEN
CANCELED FOR IDAHO. STILL GETTING AN OCCASIONAL GUST OVER 60 MPH
THIS EVENING MAINLY DUGWAY AREA. WILL BEGIN PARING DOWN WARNINGS AND
ADVISORIES NEXT FEW HOURS. REST OF THE FORECAST LOOKS GOOD SO ONLY
SHORT TERM UPDATES COMING TO PUBLIC AND FIRE WEATHER PRODUCTS AS
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WARNINGS THROUGH THIS EVENING. SEE
SLCRFWSLC FOR DETAILS.
...HIGH WIND WARNING SOUTHWEST UTAH...WEST CENTRAL UTAH AND TOOELE
VALLEY AND SALT FLATS TO 10 PM.
...WIND ADVISORY WASATCH FRONT...CENTRAL SOUTHWEST AND
NORTHEAST MOUNTAINS...WEST DESERTS AND SOUTHERN AND
EASTERN UTAH THIS EVENING...SEE SLCNPWSLC FOR DETAILS.
ID...NONE.
WY...NONE.
&&
GIBSONHazardous weather outlook, Jun 9, 9:00 PM MDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT WED JUN 9 2004 UTZ001>021-WYZ021-101200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 900 PM MDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY STRONG SOUTH WINDS ARE EXPECTED OVER MUCH OF THE FORECAST AREA. THE STRONGEST WINDS WILL BE OVER THE WESTERN DESERTS AND COULD BE LOCALLY DAMAGING. THESE WINDS COMBINED WITH VERY LOW RELATIVE HUMIDITY AND CRITICALLY DRY FUELS WILL ALSO CREATE SEVERE FIRE WEATHER CONDITIONS ACROSS NORTHWEST...CENTRAL AND SOUTHERN UTAH AND THE WESTERN UINTA BASIN. WIND AND FIRE WEATHER WARNINGS HAVE BEEN ISSUED. SEE SLCNPWSLC AND SLCRFWSLC FOR DETAILS EXCEPT DENRFWGJT FOR THE UINTA BASIN PORTION. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 9, 5:06 PM MDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
506 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST MONTPELIER 42.32N 111.30W
06/09/2004 70 MPH BEAR LAKE ID PUBLIC
&&
AOTLocal storm report, Jun 9, 5:31 PM MDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
531 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST ST. GEORGE 37.08N 113.58W
06/09/2004 60 MPH WASHINGTON UT AWOS
&&
CVGLocal storm report, Jun 9, 5:55 PM MDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
555 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST STOCKTON 40.45N 112.36W
06/09/2004 65 MPH TOOELE UT MESONET
0530 PM TSTM WND GST ERDA 40.59N 112.32W
06/09/2004 59 MPH TOOELE UT MESONET
&&
CVGLocal storm report, Jun 9, 7:13 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
713 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND GST DUGWAY 40.23N 112.75W
06/09/2004 65 MPH TOOELE UT MESONET
WHITE SAGE STATION
&&
CVGSpecial weather statement, Jun 9, 8:30 PM MDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 830 PM MDT WED JUN 9 2004 IDZ024-025-100245- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 830 PM MDT WED JUN 9 2004 ...SEVERE THUNDERSTORMS WATCH FOR SOUTHEAST IDAHO CANCELED... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER FOR PORTIONS OF SOUTHERN IDAHO HAS BEEN CANCELED. SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED.
Local storm report, Jun 9, 8:42 PM MDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
842 PM MDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM NON-TSTM WND GST DUGWAY 40.23N 112.75W
06/09/2004 66 MPH TOOELE UT MESONET
CAUSEWAY MESONET SITE NEAR CALLAO
&&
CVGNearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.